Methemoglobinemia after infiltration of the scalp with prilocaine Pri̇lokai̇n i̇le skalp i̇nfi̇ltrasyon sonrasi methemoglobi̇nemi̇


ÜNAL Y. , Güngör I. , Yürüken M., Özköse Z.

Gazi Medical Journal, cilt.21, sa.4, ss.123-125, 2010 (Diğer Kurumların Hakemli Dergileri) identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 21 Konu: 4
  • Basım Tarihi: 2010
  • Dergi Adı: Gazi Medical Journal
  • Sayfa Sayıları: ss.123-125

Özet

Methemoglobinemia is reported as a side effect of local anesthetics. In this case report; we presented the patient who received methemoglobinemia secondary to multiple scalp subcutaneous prilocaine injections previously skull pin holder for stereotactic brain biopsy. An 8-year-old, 30 kg, girl admitted to our neurosurgery operating room for stereotactic brain biopsy under general anaesthesia. When the patient was taken to operating room cyanosis was noticed at the distal parts of the extremities and at perioral region. Ten mL and 2 hours later 20 mL (totally 600mg) prilocaine 2% was injected to the scalp for pin holder in radiology unit by neurosurgeon. Although the patient was cyanotic Met-Hb levels were 3% and 2.7%. Treatment of methemoglobenemia was planned because the patient was cyanotic and had a history of local anesthetic injection. Ascorbic acid (4000 mg) and methylen blue (50 mg) infusion treatment was performed. The Met-Hb levels were 1% and 1.1% 24 hours after the procedure. Complications related to local anesthesia is rare but may occur especially in pediatric population especially when used in large amounts of local anesthetics exceeding the safe dose limits. In coclusion, physicians using local anesthetics should always keep methemoglobinemia in mind especially in patients with unexpected cyanosis.